Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 134, NWS Amarillo, TX

July 24, 2013Oldham County, Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 24, 2013, 6:34 PM CDT for Oldham County, Potter County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2013, 6:34 PM CDT (23:34 UTC)
Expired
Jul 24, 2013, 7:30 PM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Oldham County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 52 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:39 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 24, 3:39 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT WED JUL 24 2013

.DISCUSSION...
THROUGH TONIGHT: AN OUTFLOW BOUNDARY THAT PUSHED THROUGH THE AREA
EARLIER THIS MORNING HAS IGNITED WIDESPREAD CONVECTION ACROSS NEW
MEXICO WHERE THE BETTER CONVERGENCE AND UPPER FORCING FOR ASCENT ARE
COLLOCATED. SOME OF THIS ACTIVITY MAY IMPACT THE FAR WESTERN
PANHANDLES THIS EVENING AND TONIGHT, MAINLY WEST OF A GUYMON TO
AMARILLO LINE. NO SEVERE WEATHER IS EXPECTED, BUT A FEW STORMS COULD
HAVE SOME GUSTY WINDS AND SMALL HAIL THIS EVENING.

THURSDAY-THURSDAY NIGHT: IT LOOKS LIKE A PRETTY GOOD SHOT OF
THUNDERSTORMS TOMORROW AFTERNOON AND EVENING AHEAD OF A COLD FRONT
AND A MID-LEVEL SHORTWAVE TROUGH. WITH ABUNDANT BUOYANCY AND
SUFFICIENT SHEAR UP TO 40 KT, A FEW STORMS THAT FORM WILL LIKELY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN GIVEN THAT
PRECIPITABLE WATER VALUES WILL BE +2 STANDARD DEVIATIONS ABOVE
NORMAL. CHANCES FOR STORMS SHOULD DIMINISH FROM NORTHWEST TO
SOUTHEAST OVERNIGHT AS THE FRONT MARCHES SOUTHWARD.

FRIDAY-FRIDAY NIGHT: BESIDES SOME LINGERING THUNDERSTORMS ACROSS THE
FAR SOUTHEAST FRIDAY MORNING, THE REST OF THE DAY LOOKS DRY.
NORTHERLY WINDS WILL ALSO BE FAIRLY BREEZY IN THE WAKE OF THE COLD
FRONT. TEMPERATURES WILL BE NOTICEABLY COOLER WITH HIGHS IN THE 80S.
LOWS WILL ALSO BE REFRESHINGLY COOLER WITH SOME 50S POSSIBLE.

SATURDAY-WEDNESDAY: NO CHANGES REALLY MADE DURING THIS PERIOD.
MONSOONAL MOISTURE AND WEAK WEST/NORTHWEST FLOW ALOFT SHOULD SPELL
OPPORTUNITIES FOR AFTERNOON AND EVENING THUNDERSTORMS.

JACKSON

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
TUESDAY AS RELATIVE HUMIDITY VALUES REMAIN WELL ABOVE 20 PERCENT. NO
STRONG WINDS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  90  67  86  63 /  20  60  40  10   5
BEAVER OK                  69  92  67  88  64 /  10  60  50  10   5
BOISE CITY OK              66  89  62  84  61 /  30  50  20  10  20
BORGER TX                  73  92  68  86  66 /  20  60  40  10   5
BOYS RANCH TX              71  93  70  88  64 /  20  60  30  10   5
CANYON TX                  68  91  66  87  62 /  20  60  50  10   5
CLARENDON TX               70  94  71  86  64 /  10  50  60  20   5
DALHART TX                 66  91  64  84  61 /  30  50  20  10  20
GUYMON OK                  68  88  65  87  62 /  20  60  30  10   5
HEREFORD TX                67  91  65  85  60 /  20  50  30  10  10
LIPSCOMB TX                69  90  68  86  63 /  10  60  60  10   5
PAMPA TX                   68  91  66  85  62 /  10  60  50  10   5
SHAMROCK TX                71  93  68  87  64 /  10  40  60  20   5
WELLINGTON TX              72  98  72  91  66 /  10  40  60  20   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

EA/JJ
Hazardous weather outlook, Jul 24, 2:59 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT WED JUL 24 2013

OKZ001>003-TXZ001>020-251100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
259 PM CDT WED JUL 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN HALF OF THE
PANHANDLES THROUGH TONIGHT. SOME STORMS MAY BECOME
STRONG...PRODUCING GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH...IF NOT ALL...OF THE
PANHANDLES THURSDAY AFTERNOON THROUGH MONDAY. SOME OF THE STORMS
COULD BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS
ON THURSDAY. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.
ADDITIONALLY...LOCALLY HEAVY RAIN COULD LEAD TO LOCALIZED FLOODING
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

JACKSON

In the hours before

Special weather statement, Jul 24, 6:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT WED JUL 24 2013

TXZ011-012-016-017-242345-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
611 PM CDT WED JUL 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
SOUTHWESTERN POTTER...SOUTHEASTERN OLDHAM AND EXTREME NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 645 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF BUSHLAND...OR 11 MILES WEST
OF AMARILLO...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WILDORADO...          BUSHLAND...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 39 AND 65.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3520 10243 3552 10222 3526 10187 3513 10198
TIME...MOT...LOC 2310Z 120DEG 14KT 3523 10204

SIMPSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:13 PM CDTSpecial Weather StatementAMAHansford, Sherman32 min
Jul 23, 8:02 PM CDTSpecial Weather StatementAMASherman28 min
Jul 24, 6:11 PM CDTSpecial Weather StatementAMAPotter34 min
Jul 24, 6:49 PM CDTSpecial Weather StatementAMARandall41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.